MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Moisture Damage (1405); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 28-oct-2019 with the following findings: a review of the pump's alarm history showed low battery warnings.The pump information from the date of the original complaint has been overwritten.During investigation, the pump's electrical draws were tested and were found to be within specifications.Investigation revealed the battery compartment was cracked.A leak test was performed and a leak was found at the battery compartment.There was evidence of moisture corrosion in the battery compartment only.No other components of the pump showed evidence of moisture.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.This complaint was previously included in the voluntary summary report submission (vmsr) and is now being submitted as an initial report with investigation findings due to the transition of the vmsr program.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging a power (battery life with damage/moisture) issue.It was alleged the battery compartment was cracked with moisture behind the display.There was no indication that this issue lead to an adverse event.This is being reported because the issue may result in a long term cessation of insulin delivery if the user is unable to resolve the alarm.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key9273075
Report Number2531779-2019-05985
Device Sequence Number18872892
Product Code LZG
UDI-Device Identifier10840406100976
UDI-Public10840406100976
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? Yes
Device Age0 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR